Nebraska, 2021Damaging Wind in Nebraska, June 19, 2021
June 19, 2021 · NWS LBF · 1 event in 1 county or zone
A line of strong to severe storms developed over northeastern Colorado during the afternoon hours of June 19th. This activity pushed into far southwestern Nebraska producing severe wind gusts over Chase county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe storms developed over northeastern Colorado during the afternoon hours of June 19th. This activity pushed into far southwestern Nebraska producing severe wind gusts over Chase county. Wind gusts up to 60 MPH were reported in the Imperial area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 19, 4:53 PM MST, 14 minutes earlier.
Area forecast discussion, Jun 19, 4:53 PM MST, 14 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
653 PM CDT Sat Jun 19 2021
.SHORT TERM...(This evening through Sunday night)
Issued at 137 PM CDT Sat Jun 19 2021
A modest upstream shortwave is evident across central WY per water
vapor imagery early this afternoon. Meanwhile at the surface, a warm
front was analyzed across KS. The better moisture (surface dew
points 65-70) are located near and pooling just to the north of this
boundary roughly along the I-70 corridor across northern KS. This
moisture will try and work northward late this afternoon and early
this evening as the low-level flow veers more to the southeast. Even
so, dew points will struggle into the upper 50s along and south of
I80 and less to the north of I80. The limited moisture return will
be of concern as convection moves east-southeastward out of the
Panhandle ahead of the WY shortwave late this afternoon and evening.
The Hi-Res short term models are hinting that the stronger and
potentially severe storms will likely stay mostly along and south of
I80, where the better moisture will reside. The main severe threat
seems to be from strong wind potential and a lesser threat for hail.
HRRR advertises a swath of significant gusts of 45-55 kts this
evening south of I80 as the line of storms progresses across the
area.
Late tonight a cold front will begin to move southeast into
northwest Nebraska driven by a potent shortwave moving southeast
into the Dakotas. This front will cross the area Sunday ushering in
a cooler and drier airmass from Canada. It will take some time for
this airmass to fully move into the area, but northwest Nebraska
will only see highs in the mid 70s Sunday with lower to mid 80s
across the central and southwest portions of the state. A quick
moving disturbance within northwest flow aloft will cross the
central Rockies into the western High Plains Sunday night.
Warm/moist advection ahead of this wave could trigger a round of
elevated thunderstorms Sunday night across the Panhandle through
southwest Neb. and current pops will be maintained.
.LONG TERM...(Monday through Saturday)
Issued at 137 PM CDT Sat Jun 19 2021
The brunt of the cooler airmass will be located across the region on
Monday. H85 temps will range from 14-19C from northeast to southwest
across the area, which will yield highs generally in the mid to
upper 70s. Ridging aloft quickly builds in TUE-THU with highs back
into the 90s. Then towards the end of the week and next weekend,
models have been advertising an upper level long wave trough
crossing Canada into the Northern Plains. Models have been
struggling with the amount of cooler air that may filter south with
this feature, but at least a few degrees of cooling seems likely.
Ensemble means of both the GFS and ECMWF are in the mid 80s for
Friday and Saturday. The official forecast is just a few degrees
higher than that at this point.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 651 PM CDT Sat Jun 19 2021
VFR conditions are expected to largely prevail through tomorrow
afternoon. The lone exception will be this evening, when
thunderstorms move through southwest NE and may lead to brief
local MVFR. Storms across southwest Ne will have a risk for
strong wind gusts and hail. These storms quickly exit the area
from west to east tonight. Some northerly LLWS looks to develop
across portions of northern Nebraska overnight. Otherwise, expect
winds to back from southeasterly to northerly and remain gusty as
a cold front passes tomorrow morning.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Roberg
Hazardous weather outlook, Jun 19, 1:23 PM MST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT SAT JUN 19 2021
NEZ004>010-022>029-035>038-056>059-069>071-094-202030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
323 PM CDT SAT JUN 19 2021 /223 PM MDT SAT JUN 19 2021/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS
WESTERN AND SOUTHWEST NEBRASKA. THE PRIMARY HAZARD IS DAMAGING
WIND, BUT SOME POTENTIAL IS THERE FOR LARGE HAIL. THE MAIN AREA
OF CONCERN IS GENERALLY ALONG AND SOUTH OF INTERSTATE 80.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE POSSIBLE SUNDAY EVENING AND INTO THE OVERNIGHT
ACROSS WESTERN AND SOUTHWEST NEBRASKA. THE SEVERE THREAT IS
MARGINAL ACROSS FAR SOUTHWEST NEBRASKA.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY INFORMATION ABOUT OBSERVED SEVERE WEATHER TO THE
NWS.
&&
GET YOUR WEATHER, HYDROLOGICAL, AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
TAYLOR
In the hours before
Special weather statement, Jun 19, 3:03 PM MST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
403 PM MDT Sat Jun 19 2021
NEZ022-056-192245-
Deuel NE-Garden NE-
403 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND DEUEL
COUNTIES UNTIL 445 PM MDT...
At 401 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of Lisco to 11 miles north of
Sunol to near Lorenzo. Movement was east at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Chappell, Oshkosh, Lewellen, Lisco, Crescent Lake National Wildlife
Refuge, Rackett, Dogtown Flats, Intersection of Highway 27 and 9 Mile
Road, Deer Lake, Ash Hollow State Historical Park, Richardson Lake,
Mount Vernon, Adams Flats, Bluewater Battlefield State Historical
Park and Sugar Loaf Hill.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4175 10207 4130 10212 4100 10233 4100 10261
4139 10261 4140 10264 4174 10264 4175 10266
TIME...MOT...LOC 2201Z 264DEG 31KT 4167 10262 4132 10272 4103 10296
TaylorSpecial weather statement, Jun 19, 3:49 PM MST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
449 PM MDT Sat Jun 19 2021
NEZ022-035-056-057-192330-
Deuel NE-Arthur NE-Garden NE-Keith NE-
449 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
NORTHWESTERN PERKINS...WESTERN KEITH...SOUTHERN GARDEN AND DEUEL
COUNTIES UNTIL 530 PM MDT...
At 447 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Crescent Lake National
Wildlife Refuge to near Oshkosh to near Ovid. Movement was east at 40
mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Chappell, Oshkosh, Big Springs, Brule, Lewellen, Barton, Lemoyne,
Dogtown Flats, Clear Creek State Wildlife Management Area, Rackett,
Otter Creek Campground, Lake View Campground and Ash Hollow State
Historical Park.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska. A Severe Thunderstorm Watch also remains
in effect until 1100 PM MDT for southwestern Nebraska.
LAT...LON 4116 10262 4137 10255 4172 10258 4165 10179
4122 10176 4100 10183 4100 10261
TIME...MOT...LOC 2247Z 283DEG 33KT 4161 10233 4133 10232 4102 10241
TaylorThunderstorm Wind, Chase
- When
- June 19, 5:07 PM MST
- Where
- Chase County, 0.53 mi W of Imperial
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.520, -101.640
Wind gusts up to 60 MPH led to some power outages in Imperial.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Alabama, June 19 to 20, 20213 deaths · $3.4 million · 4 events
- Tornadoes and Tropical Storm in Alabama, June 19, 202121 injured · $3.2 million · EF2 · 18 events
- Damaging Winds in Indiana, June 19, 20211 death · 1 injured · 65 kt wind · 2 events
- Flash Flood and Heavy Rain in Alabama, June 19 to 20, 20211 death · 7 events
- Rip Current in Puerto Rico, June 19, 20211 death · 1 event
- Rip Current in Wisconsin, June 19, 20211 death · 1 event
- Rip Current in Wisconsin, June 19, 20211 death · 1 event
- Damaging Winds in Kansas, June 19, 2021$283,000 · 87 kt wind · 37 events
- Damaging Winds in Colorado, June 19, 2021$1.0 million · 87 kt wind · 8 events
- Damaging Winds in Nebraska, June 19, 2021$125,000 · 61 kt wind · 3 events
- Damaging Winds in Kansas, June 19, 2021$49,000 · 61 kt wind · 10 events
- Flash Flooding and Damaging Wind in Mississippi, June 19 to 24, 2021$68,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 966982.